MAUDE Adverse Event Report: DEPUY MITEK LLC US KNOTLESS SUTURE ANCHOR #1 EXCEL ETHIBOND; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US KNOTLESS SUTURE ANCHOR #1 EXCEL ETHIBOND; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 212029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed with an unrelated out of tolerance to the reported incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported that the fork at the proximal end of the anchor cut the suture when it was being inserted.When the surgeon tried to remove the anchor to fix the suture the anchor broke and became lodged in the joint space.The surgeon removed the anchor with suture graspers and completed the procedure with another like device.The sales rep reported there were no patient consequences or time delay.The surgeon completed removed the first anchor and used the same bone hole for the 2nd anchor.The sales rep reported that patient was a male with great bone quality.No further information was given.

Brand Name
KNOTLESS SUTURE ANCHOR #1 EXCEL ETHIBOND
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7790760
Report Number1221934-2018-53394
Device Sequence Number19417085
Product Code MBI
UDI-Device Identifier10886705001781
UDI-Public10886705001781
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2017
Device Catalogue Number212029
Device Lot Number3649779
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2013
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1